Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 143, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 19, 2013, 11:32 AM EDT for Fulton County, Gwinnett County, Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 11:32 AM EDT (15:32 UTC)
- Expired
- May 19, 2013, 4:36 PM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at Highway 141 near Norcross (NCRG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
102 WGUS42 KFFC 191532 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1132 AM EDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC121-135-200226- /O.NEW.KFFC.FL.W.0143.130519T1532Z-130520T0226Z/ /NCRG1.1.ER.130519T1449Z.130519T1800Z.130519T2026Z.NO/ 1132 AM EDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CHATTAHOOCHEE RIVER NEAR NORCROSS. * FROM THIS MORNING UNTIL THIS EVENING. * AT 11 AM SUNDAY THE STAGE WAS 12.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOOD WATERS WILL BEGIN TO COVER CHATTAHOOCHEE RIVER NATIONAL RECREATION AREA PARKING LOT AT MEDLOCK BRIDGE PARK. IN ADDITION... BOTTOMLAND FLOODING INCREASES IN THE FLOOD PLAIN. $$ GAC135-297-200532- /O.NEW.KFFC.FL.W.0144.130519T1532Z-000000T0000Z/ /ALCG1.1.ER.130519T1358Z.130519T1445Z.000000T0000Z.UU/ 1132 AM EDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 11 AM SUNDAY THE STAGE WAS 10 FEET...AND RISING. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * AT 11 FEET...MODERATE FLOODING BEGINS. SIGNIFICANT FLOODING EXPANDS FURTHER INTO THE WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT NEW HOPE ROAD. THE WATER LEVEL REACHES THE BOTTOM OF THE BRIDGE. COUNTY OFFICIALS MAY NEED TO CLOSE THE BRIDGE DUE TO EROSION TO THE BANKS ON THE SIDES OF THE BRIDGE. $$
2 follow-up statements
145 WGUS82 KFFC 191632 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1232 PM EDT SUN MAY 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY CHATTAHOOCHEE RIVER NEAR NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES SWEETWATER CREEK NEAR LILBURN AFFECTING GWINNETT COUNTY GAC085-117-200632- /O.EXT.KFFC.FL.W.0137.000000T0000Z-130520T0640Z/ /DWSG1.1.ER.130519T0900Z.130519T1800Z.130520T0040Z.NR/ 1232 PM EDT SUN MAY 19 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR DAWSONVILLE . * UNTIL LATE TONIGHT. * AT 12 PM SUNDAY THE STAGE WAS 15.8 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. BRIEF MODERATE FLOODING WILL BE POSSIBLE. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 15.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 16 FEET...MODERATE FLOOD BEGINS IN SOUTH DAWSON COUNTY AND CONTINUES IN NORTHWEST FORSYTH COUNTY. WIDESPREAD FLOODING OF PASTURE LAND AND HORSE STABLES OCCUR. OLD FEDERAL AND NICHOLSON ROADS ARE CLOSED IN NORTHWEST FORSYTH COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 15.8 FEET ON SEP 17 2004. $$ GAC117-200632- /O.EXT.KFFC.FL.W.0138.000000T0000Z-130520T0638Z/ /CMGG1.1.ER.130519T0959Z.130519T1800Z.130520T0038Z.UU/ 1232 PM EDT SUN MAY 19 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL LATE TONIGHT. * AT 11 AM SUNDAY THE STAGE WAS 8 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 8.2 FEET BY THIS AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER. $$ GAC117-121-200632- /O.EXT.KFFC.FL.W.0139.000000T0000Z-130521T2125Z/ /APHG1.1.ER.130519T1141Z.130520T0600Z.130521T1525Z.NO/ 1232 PM EDT SUN MAY 19 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL TUESDAY AFTERNOON. * AT 11 AM SUNDAY THE STAGE WAS 8.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. BRIEF MODERATE FLOODING WILL BE POSSIBLE. * FLOOD STAGE IS 7 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 10.9 FEET BY MIDNIGHT. THE CREEK WILL FALL BELOW FLOOD STAGE LATE TUESDAY MORNING. * AT 11 FEET...MODERATE FLOODING BEGINS TO EXPAND FURTHER INTO THE WOODLANDS ALONG THE CREEK. THE BIG CREEK GREENWAY IS COMPLETELY FLOODED WITH 1 TO 5 FEET OF WATER. THE WATER LEVEL APPROACHES THE BOTTOM OF THE FOOT BRIDGE JUST DOWNSTREAM OF KIMBALL BRIDGE ROAD WHERE THE GAGE IS LOCATED. PORTIONS OF THE ROCK HILL PARK WILL BE FLOODED. A LARGE PORTION OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED. $$ GAC121-135-200226- /O.CON.KFFC.FL.W.0143.000000T0000Z-130520T0226Z/ /NCRG1.1.ER.130519T1449Z.130519T1800Z.130519T2026Z.NO/ 1232 PM EDT SUN MAY 19 2013 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR NORCROSS. * UNTIL THIS EVENING. * AT 12 PM SUNDAY THE STAGE WAS 12.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOOD WATERS WILL BEGIN TO COVER CHATTAHOOCHEE RIVER NATIONAL RECREATION AREA PARKING LOT AT MEDLOCK BRIDGE PARK. IN ADDITION... BOTTOMLAND FLOODING INCREASES IN THE FLOOD PLAIN. $$ GAC135-200632- /O.EXT.KFFC.FL.W.0140.000000T0000Z-130520T1800Z/ /SWEG1.1.ER.130519T1114Z.130519T1800Z.130520T1200Z.NO/ 1232 PM EDT SUN MAY 19 2013 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE. * UNTIL MONDAY AFTERNOON. * AT 12 PM SUNDAY THE STAGE WAS 10.3 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 8 FEET. * THE CREEK WILL CONTINUE RISING TO NEAR 10.5 FEET BY THIS AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * AT 11 FEET...MODERATE BEGINS IN THE SUWANEE CREEK PARK...MARTIN FARM PARK AND GEORGE PIERCE PARK. THE SUWANEE CREEK GREENWAY IS FLOODED WITH 1 TO 3 FEET OF WATER. WATER REACHES THE SWIFT ATLANTA COMPANY PARKING LOT. PORTIONS OF THE SUWANEE CREEK ROAD FLOOD NEAR THE BENNETT CREEK BRIDGE. FLOODING EXPANDS INTO THE YARDS OFF BEND CREEK TRAIL AND MILL CREEK RUN. A LARGE PORTION OF THE PLAYGROUND BEHIND THE SUWANEE ELEMENTARY SCHOOL WILL BE FLOODED. THE WATER LEVEL WILL REACH THE BOTTOM OF THE MARTIN FARM ROAD BRIDGE. $$ GAC135-200632- /O.CON.KFFC.FL.W.0142.000000T0000Z-000000T0000Z/ /STWG1.1.ER.130519T1119Z.130519T1530Z.000000T0000Z.UU/ 1232 PM EDT SUN MAY 19 2013 THE FLOOD WARNING CONTINUES FOR THE SWEETWATER CREEK NEAR LILBURN. * UNTIL FURTHER NOTICE. * AT 12 PM SUNDAY THE STAGE WAS 13 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11 FEET. * THE CREEK APPEARS TO BE CRESTING AT THIS TIME. IT SHOULD FALL THROUGH THE AFTERNOON. * AT 13 FEET...MINOR FLOODING WILL CONTINUE TO EXPAND FURTHER INTO THE NORTHWOOD COUNTRY CLUB GOLF COURSE UPSTREAM FROM THE GAGE ON CLUB DRIVE...AND IN THE WOODLAND AREAS DOWNSTREAM FROM THE GAGE... AND FOR THE NEXT FOUR MILES UNTIL THE CREEK MERGES WITH THE YELLOW RIVER. AN OLD CONCRETE GOLF CART BRIDGE AROUND 300 FEET DOWNSTREAM FROM THE GAGE WILL BE AROUND TWO FEET UNDER WATER. $$
651 WGUS82 KFFC 192036 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 PM EDT SUN MAY 19 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... CHATTAHOOCHEE RIVER NEAR NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES GAC121-135-192106- /O.CAN.KFFC.FL.W.0143.000000T0000Z-130520T0226Z/ /NCRG1.1.ER.130519T1449Z.130519T1630Z.130519T1749Z.NO/ 436 PM EDT SUN MAY 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR NORCROSS. * THIS TAKES AFFECT IMMEDIATELY. * AT 400 PM SUNDAY THE STAGE WAS 10.4 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE /RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 19, 7:41 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 19, 7:41 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 741 AM EDT SUN MAY 19 2013 .UPDATE... UPDATED THE FORECAST TO ADD THE FLOOD WATCH. && .PREV DISCUSSION... /ISSUED 357 AM EDT SUN MAY 19 2013/ SHORT TERM /TODAY THROUGH MONDAY/... 500MB ANALYSIS SHOWS AN UPPER LOW ACROSS SOUTHERN KY WITH A SHORTWAVE TROUGH EXTENDING INTO NORTHERN GA. THIS FEATURE HAS HELPED DEVELOP AND SUSTAIN CONVECTION ACROSS NORTHERN PORTIONS OF THE CWFA EARLY THIS MORNING. ABUNDANT MOISTURE AND LIGHT BOUNDARY LAYER WINDS HAVE COMBINED TO PRODUCE SLOW MOVING HEAVY RAINERS. MPE PLACES AN AXIS OF HEAVY RAIN FROM SOUTHEAST WALKER COUNTY INTO EASTERN DAWSON COUNTY. THE MORE WIDESPREAD ACTIVITY IS SLOWLY PUSHING OFF TO THE EAST...BUT CONVECTION CONTINUES TO DEVELOP BACK OFF TO THE WEST. DO THINK THE PRIMARY THREAT FROM THUNDERSTORMS THIS MORNING WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. FORECAST CHALLENGE IN THIS WEATHER PATTERN IS WHERE CONVECTION WILL DEVELOP. FOR THE NORTHERN AND CENTRAL CWFA...THE HRRR SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT CONVECTIVE TRENDS. THIS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS. HAVE MODELED POPS AROUND THE HRRR OUTPUT FOR MUCH OF THE FIRST PERIOD. DO EXPECT ADDITIONAL STORMS TO KEEP FIRING ACROSS NW GA THIS MORNING AND SPREADING SOUTHEAST. THE SYNOPTIC MODELS ARE STILL HINTING AT A MCS TYPE FEATURE DEVELOPING ACROSS THE CENTRAL CWFA AND PUSHING SE TODAY. THE HRRR ACTUALLY IS HINTING AT THIS ALSO. NOT VERY CONFIDENT THIS WILL HAPPEN...ESPECIALLY WITH ALL OF THE CLOUD DEBRIS AROUND. MORE SCATTERED ACTIVITY COULD DEVELOP ALONG THE SOUTHERN TIER OF ZONES...WHERE THEY HAVE THE BEST CHANCE OF SEEING THE MOST HEATING. IF AN MCS FEATURE DOES DEVELOP...ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WET MICROBURSTS. FLASH FLOODING WILL ALSO BE A HAZARD...ESPECIALLY WHERE STORMS REPEATEDLY MOVE. TOOK BLEND FOR TEMPS. LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... PREICP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS DURING THIS PERIOD. FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY. FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE. HIGH PRESSURE RETURNS FOR NEXT WEEKEND. MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK. .AVIATION... 12Z UPDATE... CURRENT PATTERN MAKES IT DIFFICULT TO FORECAST THE TIMING OF CONVECTION. FOLLOWED THE 06Z RUN OF THE HRRR FAIRLY CLOSELY FOR CONVECTIVE ELEMENTS...OVER THE LAST FEW DAYS...IT HAS BEEN THE BEST MODEL. WINDS HAVE TEMPORARILY SWITCHED TO THE NE IN THUNDERSTORM OUTFLOW. //ATL CONFIDENCE...06Z UPDATE... LOW CONFIDENCE ON CIGS AND TIMING OF SHRA/TSRA. MEDIUM CONFIDENCE REMAINDER OF ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 79 64 85 66 / 90 40 30 20 ATLANTA 80 66 86 66 / 100 40 20 10 BLAIRSVILLE 73 59 83 60 / 80 30 30 20 CARTERSVILLE 80 65 88 65 / 100 40 20 20 COLUMBUS 86 67 90 67 / 70 50 20 10 GAINESVILLE 77 63 85 65 / 90 40 30 20 MACON 85 66 88 66 / 80 40 30 10 ROME 81 65 89 65 / 100 40 20 20 PEACHTREE CITY 81 64 87 64 / 100 40 20 10 VIDALIA 84 67 83 66 / 90 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN... MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON. && SHORT TERM...NLISTEMAA LONG TERM....NLISTEMAA AVIATION...NLISTEMAA
Hazardous weather outlook, May 19, 7:50 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 AM EDT SUN MAY 19 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 750 AM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR MUCH OF TODAY ACROSS NORTHERN AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST STATES. ISOLATED SEVERE STORMS ARE POSSIBLE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. LARGE HAIL IS NOT EXPECTED...BUT PEA TO NICKEL SIZED HAIL IS POSSIBLE. OCCASIONAL LIGHTNING STRIKES WILL BE LIKELY. A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING POSSIBLE. IN ADDITION...DUE TO HEAVY RAINS OVERNIGHT CREEKS AND RIVERS HAVE RAPIDLY RISEN ACROSS THE REGION. A FEW CREEKS AND STREAMS WILL APPROACH OR REACH FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 19, 10:18 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 AM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD DAWSONVILLE 34.42N 84.12W
05/19/2013 DAWSON GA EMERGENCY MNGR
ETOWAH RIVER ROAD WAS COMPLETELY WASHED OUT WHERE THE
DIRT PORTION OF IT PARALLELS THE RIVER. THE ROAD IS
EXPECTED TO BE CLOSED FOR THE NEXT 2 WEEKS FOR REPAIRS.
&&
GWETZELSpecial weather statement, May 19, 10:18 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 AM EDT SUN MAY 19 2013
GAZ001-002-011>013-019>021-030>032-191500-
1018 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALKER...
POLK...PICKENS...PAULDING...BARTOW...CHATTOOGA...CHEROKEE...COBB...
DADE...FLOYD AND GORDON COUNTIES UNTIL 1100 AM EDT...
AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CASSVILLE TO CENTER POST...MOVING SOUTHEAST
AT 20 MPH.
IN ADDITION TO THE FREQUENT LIGHTNING...VERY HEAVY RAIN AND GUSTY
WINDS TO 30 MPH CAN BE EXPECTED WITH THESE STORMS. PLEASE REFER TO
THE FLASH FLOOD WARNINGS FOR THE AREA FOR INFORMATION ON THE RAIN.
BECAUSE THE SOILS ARE SO SATURATED ACROSS THE AREA...IT WILL TAKE
VERY LITTLE WIND TO KNOCK TREES DOWN. POWER OUTAGES WILL BE POSSIBLE
IF TREES FALL ON POWER LINES.
&&
LAT...LON 3473 8522 3459 8498 3451 8452 3391 8455
3401 8515 3430 8547 3474 8554
TIME...MOT...LOC 1417Z 328DEG 18KT 3424 8485 3439 8509
3460 8540Special weather statement, May 19, 10:21 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 AM EDT SUN MAY 19 2013
GAZ061-073-074-084-191445-
1021 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WASHINGTON...WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 1045 AM
EDT...
AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DEVEREUX TO ALLENWOOD...MOVING SOUTHEAST AT
25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WASHINGTON...WILKINSON...BALDWIN AND HANCOCK COUNTIES THROUGH
1045 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ALLENWOOD...HARDWICK...UNDERWOOD...PANCRAS...BROWNS CROSSING...
MILLEDGEVILLE...BEULAH...LINTON...DEVEREUX...SCOTTSBORO...DEEPSTEP...
HEBRON...WARTHEN...TENNILLE AND SANDERSVILLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3286 8307 3304 8340 3308 8341 3319 8325
3329 8320 3331 8315 3334 8314 3336 8316
3337 8315 3317 8280 3294 8270
TIME...MOT...LOC 1421Z 304DEG 20KT 3324 8303 3309 8297
3303 8324Local storm report, May 19, 10:42 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 AM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN CUMMING 34.21N 84.14W
05/19/2013 M3.20 INCH FORSYTH GA CO-OP OBSERVER
THIS IS A 24 HOUR TOTAL ENDING AT 830 AM.
1040 AM HEAVY RAIN 3 NNE BUFORD DAM-LAKE L 34.19N 84.04W
05/19/2013 M5.90 INCH HALL GA BROADCAST MEDIA
THIS IS A STORM TOTAL PASSED ALONG BY WAGA TV. REPORTS
LAKE LANIER ROSE ABOUT ONE FOOT OVERNIGHT.
&&
GWETZELSpecial weather statement, May 19, 11:09 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1109 AM EDT SUN MAY 19 2013
GAZ019-020-030>032-191545-
1109 AM EDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN POLK...
PAULDING...BARTOW...COBB AND FLOYD COUNTIES UNTIL 1145 AM EDT...
AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JIM R MILLER PARK TO LINDALE...MOVING
SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...COBB AND FLOYD COUNTIES THROUGH
1145 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DUE
WEST...KENNESAW STATE UNIVERSITY...LOST MOUNTAIN PARK...JIM R MILLER
PARK...MARIETTA...KENNESAW...ACWORTH...CROSS ROADS...BURNT HICKORY
RIDGE...TAYLORSVILLE...STILESBORO...EMERSON...GEORGE WASHINGTON
CARVER STATE PARK...RED TOP MOUNTAIN STATE PARK AND EUHARLEE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3422 8493 3415 8466 3408 8466 3407 8456
3381 8450 3383 8475 3394 8511 3425 8535
TIME...MOT...LOC 1509Z 327DEG 19KT 3389 8463 3402 8489
3413 8519Local storm report, May 19, 11:17 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 1 NNW FLOWERY BRANCH 34.20N 83.93W
05/19/2013 HALL GA PUBLIC
PUBLIC REPORTS ATLANTA HIGHWAY COMPLETELY UNDERWATER
BETWEEN MOONIES BBQ AND DOLLAR GENERAL. THE ROAD IS
CLOSED TO THE PUBLIC.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:15 PM EDT | Special Weather Statement | FFC | Gordon | 45 min |
| May 18, 11:43 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| May 19, 1:26 AM EDT | Special Weather Statement | FFC | Dawson | 49 min |
| May 19, 2:10 AM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 35 min |
| May 19, 2:27 AM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| May 19, 2:43 AM EDT | Special Weather Statement | FFC | Hall | 47 min |
| May 19, 2:46 AM EDT | Flash Flood Warning | FFC | Dawson | 6 hr |
| May 19, 3:29 AM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| May 19, 3:58 AM EDT | Flash Flood Warning | FFC | Forsyth, Hall | 6 hr |
| May 19, 4:22 AM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| May 19, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 48 min |
| May 19, 4:41 AM EDT | Flash Flood Warning | FFC | Barrow, Forsyth, Gwinnett, Jackson | 6 hr |
| May 19, 4:50 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Jackson | 40 min |
| May 19, 5:28 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Fulton, Gwinnett, Walton | 47 min |
| May 19, 6:06 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Gwinnett, Newton, Oconee, Rockdale and 1 more | 54 min |
| May 19, 6:31 AM EDT | Special Weather Statement | FFC | Forsyth | 89 min |
| May 19, 6:46 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| May 19, 6:55 AM EDT | Special Weather Statement | FFC | Morgan | 50 min |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth | 4 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 18 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth | 19 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 24 hr |
| May 19, 7:32 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| May 19, 7:38 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 62 more | 12 hr |
| May 19, 8:01 AM EDT | River Flood Warning | FFC | Gwinnett | 13 hr |
| May 19, 8:31 AM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| May 19, 8:36 AM EDT | Areal Flood Warning | FFC | Dawson | 6 hr |
| May 19, 8:40 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd, Gordon, Walker | 6 hr |
| May 19, 8:52 AM EDT | Special Weather Statement | FFC | Morgan, Putnam | 23 min |
| May 19, 8:55 AM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 35 min |
| May 19, 8:57 AM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 48 min |
| May 19, 9:04 AM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| May 19, 9:16 AM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| May 19, 9:21 AM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| May 19, 9:30 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Gordon | 30 min |
| May 19, 9:32 AM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| May 19, 9:51 AM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 24 min |
| May 19, 10:18 AM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cobb, Floyd, Gordon | 42 min |
| May 19, 10:21 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Washington | 24 min |
| May 19, 10:44 AM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| May 19, 10:57 AM EDT | Flash Flood Warning | FFC | Cobb, Haralson, Paulding, Polk | 6 hr |
| May 19, 11:09 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 36 min |
| May 19, 11:25 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Paulding | 50 min |
| May 19, 11:32 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 5 hr |
| May 19, 11:40 AM EDT | Severe Thunderstorm Warning | FFC | Fulton | 65 min |
| May 19, 11:45 AM EDT | Flash Flood Warning | FFC | Carroll, Douglas, Fulton, Haralson | 6 hr |
| May 19, 12:03 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 42 min |
| May 19, 12:08 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| May 19, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Heard | 30 min |
| May 19, 12:36 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton, Heard, Henry and 4 more | 39 min |
| May 19, 1:06 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 24 min |
| May 19, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Talbot, Upson | 49 min |
| May 19, 1:18 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| May 19, 1:35 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| May 19, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Talbot, Taylor, Upson | 37 min |
| May 19, 1:54 PM EDT | River Flood Warning | FFC | Fulton | 7 hr |
| May 19, 1:56 PM EDT | Special Weather Statement | FFC | Dade | 49 min |
| May 19, 2:29 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Houston, Macon, Marion, Peach and 3 more | 46 min |
| May 19, 2:35 PM EDT | Areal Flood Warning | FFC | Chattooga, Floyd, Gordon, Walker | 9 hr |
| May 19, 3:17 PM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker, Whitfield | 6 hr |
| May 19, 3:18 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Macon, Peach | 42 min |
| May 19, 3:27 PM EDT | Special Weather Statement | FFC | Dade | 48 min |
| May 19, 3:33 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| May 19, 3:45 PM EDT | Special Weather Statement | FFC | Crisp, Pulaski, Wilcox | 45 min |
| May 19, 4:09 PM EDT | Special Weather Statement | FFC | Dade, Walker | 51 min |
| May 19, 4:51 PM EDT | Special Weather Statement | FFC | Floyd | 54 min |
| May 19, 5:07 PM EDT | Special Weather Statement | FFC | Cobb, Paulding, Polk | 53 min |
| May 19, 5:40 PM EDT | River Flood Warning | FFC | Dade | 13 hr |
| May 19, 6:51 PM EDT | River Flood Warning | FFC | Whitfield | 6 days |
| May 19, 6:51 PM EDT | River Flood Warning | FFC | Chattooga | 21 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.